Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Depo Provera

Posted by on Aug. 21, 2017 at 11:50 PM
  • 5 Replies

So I have endometriosis, my doctor put me on depo to treat it. But I feel like I am starving, all the freaking time. I wake up in the night hungry. I'm just so freaking hungry. I've already put on 5 pounds. I so do not plan to stay on this birth control at all. But until then do you have tips to lose wieght and not gain anymore?


I'm 5'7, I currently weigh 145. I think I look best 130-135, but I'm okay with 140.


Also do you have other ideas for what to use for birth control? My insurance doesn't cover IUD. Implanon caused an 8 month long period. Birth control pills cause severe irritability and mood swings. Ugh what is left?

by on Aug. 21, 2017 at 11:50 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-5):
JandCmom79
by Member on Aug. 23, 2017 at 8:56 AM

The Depo really screwed me up. Right now I am on the pill but I plan on talking with to my doctor this fall about getting my tubes tied. 

As for losing weight just exersise if your able. I was in college when I was on Depo so i gained quite a bit and was always in the gym. I would also talk with your insurance about getting and IUD or Implanon. 

mama2b100808
by Mandy on Aug. 23, 2017 at 4:04 PM

I really wish I could help you. I do not like the depo! It screwed up my hormones and made me blow up. I will not get back on it for anything. 

MistyMoo
by Amber on Aug. 27, 2017 at 5:03 PM
Depo was ok for me, but like you I had weight gain. You don't want to be on it long anyways, it's terrible for your bones. Honestly, other than condoms, I've got nothing lol normally I'd say IUD, but yeah..
lovely.mess
by Bronze Member on Aug. 28, 2017 at 1:10 PM
Have you tried the nuva ring
joshsgirl12
by Member on Aug. 28, 2017 at 1:31 PM
Try the lo dose pills

Quoting Nicholy10:

So I have endometriosis, my doctor put me on depo to treat it. But I feel like I am starving, all the freaking time. I wake up in the night hungry. I'm just so freaking hungry. I've already put on 5 pounds. I so do not plan to stay on this birth control at all. But until then do you have tips to lose wieght and not gain anymore?

I'm 5'7, I currently weigh 145. I think I look best 130-135, but I'm okay with 140.

Also do you have other ideas for what to use for birth control? My insurance doesn't cover IUD. Implanon caused an 8 month long period. Birth control pills cause severe irritability and mood swings. Ugh what is left?

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)